| Catalog Number |
6021-0335 |
| Medical Device Problem Codes |
Material Erosion (1214); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Codes |
Pain (1994); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
| Date of Event |
07/01/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.
Event or Problem Description
As reported by the customer: "loosening of head on accolade i stem." update from surgeon: "the patient contacted er because of acute pain in the right hip and he was unable to walk.X-ray of the right hip showed dislocation and dissociation of the implant.The patient's hip was revised.Significant metallosis and wear of the trunnion was found during surgery.There was no implant loosening.The accolade tmzf stem, head and liner were successfully replaced at surgery.No unanticipated medical intervention was needed besides revision surgery.
Event or Problem Description
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and wear involving an accolade stem was reported.The event was confirmed.Method & results: -product evaluation and results: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.Bone ingrowth is observed on the stem; the trunnion of the stem is severely worn.-clinician review: a review with a clinical consultant indicated "conclusion/assessment: an accolade tmzf and v40 cocr combination failed because of trunnion wear and failure.The event was reported to have led to revision.Event confirmation: the event, disassociation of a head from a stem and severe trunnion wear can be confirmed.The revision cannot be confirmed (but would be expected).Root cause: the root cause of the revision (not confirmed) was head disassociation and severe trunnion wear in a v40-tmzf combination." -product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to disassociation of the head from the stem and trunnionosis.Damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.Bone ingrowth is observed on the stem; the trunnion of the stem is severely worn.A review with a clinical consultant indicated "conclusion/assessment: an accolade tmzf and v40 cocr combination failed because of trunnion wear and failure.The event was reported to have led to revision.Event confirmation: the event, disassociation of a head from a stem and severe trunnion wear can be confirmed.The revision cannot be confirmed (but would be expected).Root cause: the root cause of the revision (not confirmed) was head disassociation and severe trunnion wear in a v40-tmzf combination." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.